MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) CR2 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) CR2 DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number CR2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physio-control evaluated the customer's device and verified the reported issue.The customer received a replacement device and the device was archived by physio.An engineering investigation has determined that due to the design of the lcpr2 lid switch, absence of the lid magnet allows current to flow from the battery, even when the device is in standby mode.This will reduce the life of the battery.Therefore, the reported issue, the loss of lid/lid magnet, is associated with two hazardous situations: opening the lid does not turn on the device, and, higher than intended current draw while the device is in standby mode results in a prematurely depleted the battery.Replacement of the device lid so that the magnet is present in the device allows the lid switch to function as designed; turning on/off the device when the lid is opened and preventing current draw when the device lid is closed.The lpcr2 operating instructions has been updated to include additional troubleshooting tips to direct the customer to act when device behavior indicates the lid magnet may be missing.A new warning informs the customer of the risk associated with a missing magnet.
 
Event or Problem Description
The customer contacted physio-control to report a non-critical issue with their device.Upon evaluation of the customer¿s device, physio-control observed that the device was missing the magnet from the lid of the device.In this state the device will not turn on automatically when the lid is activated, which can cause a delay in defibrillation therapy if needed or may lead to use error resulting in a failure to deliver defibrillation.There was no patient use associated with the reported event.

Brand Name
LIFEPAK(R) CR2 DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key11247521
Report Number0003015876-2021-00182
Device Sequence Number3477116
Product Code MKJ
UDI-Device Identifier00883873785904
UDI-Public00883873785904
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P170018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCR2
Device Catalogue Number99512-001435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-01/14/2021-001-C
Patient Sequence Number1